zbMATH — the first resource for mathematics

Stability of \(n\)-dimensional extremal surfaces of revolution. (English. Russian original) Zbl 1228.53007
Russ. Math. 55, No. 2, 93-95 (2011); translation from Izv. Vyssh. Uchebn. Zaved., Mat. 2011, No. 2, 106-109 (2011).
Summary: We consider extremal surfaces of revolution of area-type functionals. For the latter, we calculate the first and second variations. We prove stability and instability criteria for \(n\)-dimensional surfaces of revolution based on their definition and in terms of special integrals.
53A07 Higher-dimensional and -codimensional surfaces in Euclidean and related \(n\)-spaces
49Q10 Optimization of shapes other than minimal surfaces
53C42 Differential geometry of immersions (minimal, prescribed curvature, tight, etc.)
Full Text: DOI
[1] A. A. Tuzhilin, ”Morse-Type Indices of Two-Dimensional Minimal Surfaces in R3 and H3,” Izv. Akad. Nauk SSSR, Ser.Matem. 55(2), 581–607 (1991). · Zbl 0746.49030
[2] V. A. Klyachin and V. M. Miklyukov, ”Criteria of Instability of Surfaces of Zero Mean Curvature in Warped Lorentz Products,” Matem. Sborn. 187(11), 67–88 (1996). · Zbl 0879.53041
[3] V. A. Klyachin and N. M. Medvedeva, ”On the Stability of Extremal Surfaces for a Certain Area Type Functional,” Sibirskie ElektronnyeMatematicheskie Izvestiya 4, 113–132 (2007). · Zbl 1132.53302
[4] A. D. Vedenyapin and V. M. Miklyukov, ”Extrinsic Dimensions of Tubular Minimal Hypersurfaces,” Matem. Sborn. 131, 240–250 (1986). · Zbl 0621.53006
[5] N. M. Medvedeva, ”Stability of Extremal Surfaces of Revolution,” Izvestiya Saratovskogo Universiteta. Ser. Matematika. Mekhanika. Informatika 7(2), 25–32 (2007).
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.